Meds causing muscle pain/tension/cramping?

This forum is for posting your personal experiences with BFS: symptoms, doctor visits, fears, etc.

Please use this forum to post give and recieve encoragement and reassurance from sharing the trials and triumphs you have faced.

Moderators: JohnV, Arron, garym

Meds causing muscle pain/tension/cramping?

Postby Xina535 on March 24th, 2014, 11:22 pm

Hi BFSers, I came across another thread here in Germany, about how anxiety meds could possibly cause muscle pain/tension because, something like, they lower dopamine levels, which can somehow then deprive muscles of something and cause pain/soreness.

I didn't google this, I shouldn't have even at that other site, but I thought I'd ask if any experienced BFSers heard of this before? In this same website, people were posting on there that twitches are not a sign of MND, so I am not s

I am on Opipramol. From what I know, it's only used in Germany. I have been wondering if this is the right anti anxiety med for me. It's a kind where you can take different amounts depending on how anxious you are, as long as your
Xina535
Saint
Saint
 
Posts: 751
Joined: January 2nd, 2014, 9:46 am

Re: Meds causing muscle pain/tension/cramping?

Postby Xina535 on March 24th, 2014, 11:30 pm

Agh, I somehow posted too soon.

Finishing my sentences:

Not a sign of MND, so I am not sure how credible those posters were.

As long as you keep some kind of level up. I have been trying to not take that much lately, so on Sat night, I took a full one to help me sleep. I woke up the next day with bad arm pain (bilateral), and neck and shoulders, and they felt hard (tense). It lasted all day, still have it some, and I just kept wondering 'the hell!?! I didn't do anything! But it feels like I had a heavy work out?!?"

So I feel I need to get off of this or get something else, but I wanted to see if anyone had thoughts on this.
Xina535
Saint
Saint
 
Posts: 751
Joined: January 2nd, 2014, 9:46 am

Re: Meds causing muscle pain/tension/cramping?

Postby Yuliasir on March 25th, 2014, 1:55 am

Xina,
opipramol has relatively low side effects and definitely muscle pain or stiffnes is not in the list (you may feel dry mouth, a bit of eye blurring but this is almost all).

as far as I remember, significant so called extrapyramidal effects (affecting sceletal muscle activity), incliding rigidity, convulsive motions, unclontrolled motions, gait disturbances, feeling of muscle tension etc.) are rather evident in people taking so called big neuroleptics (like those used to treat psychosis, scizhophrenia, BAR etc.)
you take so called tri-cyclic antidepressant. It is mild and does not list extrapyramidal disorders as a side effects.

However you may have of course high basic level of dophamine in your brain so non-selective inhibition of its reverse uptake probably may increase it even more and cause EP effects...but I have no idea if that is something more than just my speculation. Reverse uptake inhibitors can cause and induce twitches (I know that by my own experience) but I never heard about significant extrapyramidal syndromes associated with them (this is true only for neuroleptics).

Most probably your pain and stifness are either result of your bed and pillow construction, or it may be a fibromyalgia (also common in us).
Anyway better talk to your doctro about that.
User avatar
Yuliasir
Saint
Saint
 
Posts: 2952
Joined: March 3rd, 2012, 1:42 pm

Re: Meds causing muscle pain/tension/cramping?

Postby Xina535 on March 25th, 2014, 8:31 am

Hi - thanks for replying!

It's nice to know that you heard of Opipramol before. I tried searching for this drug online in American/English sites and did not have any luck. I could only see that it is used in Germany. Muscle pain is not listed as a side effect, but there seems to be users who post about muscle pain or ask about it in forums. I had dry mouth and blurring with it in the beginning, but not anymore. I do not have any experience with those other drugs (thankfully).

I feel like I've just had it with the medication (including pain killers) side effects. They give me more symptoms which then end up driving me nuts. :x I am going to talk to my doctor about just stopping all and detoxing. If I need pain meds, I will try to go as long as I can without them, or get shots. If I panic, well, then I panic. I panic anyway, so?? :roll:

For my arms - they are sore and heavy/weak, both of them. They feel just USED, worn out. I have to carry my laptop around to/from work in my arms (I don't want to put it in my bag because it will put pressure on my back) and I feel like at any moment I could just drop it, that my strength will give out. But I have no real reason for this (just BFS?). I do feel some pain coming from my back, so hopefully this is mechanical like my leg problem (hopefully is, still waiting on that scan). Fibro is something I will talk to my ortho about, and I already planned to talk to him about what kind of bed I need because I've noticed that something has to change there. That dexterity issue with my fingers is gone though (back to normal), what is going on!? :shock:
Xina535
Saint
Saint
 
Posts: 751
Joined: January 2nd, 2014, 9:46 am

Re: Meds causing muscle pain/tension/cramping?

Sponsor

Sponsor
 


Return to Experiences with BFS

Who is online

Users browsing this forum: No registered users and 1 guest